Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 25, 2010, 4:24 AM CST. It took effect at Feb 25, 2010, 1:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 4:24 AM CST (10:24 UTC)
- In effect from
- Feb 25, 2010, 1:00 PM CST
- Expired
- Feb 25, 2010, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS74 KMAF 251024 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 424 AM CST THU FEB 25 2010 ...WINDY WEST WINDS ACROSS THE HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EARLY EVENING... .AFTERNOON HEATING WILL MIX STRONG WEST WINDS ALOFT TO THE SURFACE OF THE HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EARLY EVENING. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. TXZ057-260100- /O.NEW.KMAF.WI.Y.0007.100225T1900Z-100226T0100Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 424 AM CST THU FEB 25 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. STRONG WEST WINDS OF 30 TO 35 MPH ARE EXPECTED ACROSS THE HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EARLY EVENING. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 44
3 follow-up statements
373 WWUS74 KMAF 251519 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 919 AM CST THU FEB 25 2010 ...WINDY WEST WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AND VAN HORN HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EVENING... .AFTERNOON HEATING WILL MIX STRONG WEST WINDS ALOFT TO THE SURFACE ACROSS THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING OVER THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS. THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET NEAR THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR...ALTHOUGH THEY WILL LAST THROUGH THE EVENING HOURS ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. TXZ074-252330- /O.NEW.KMAF.HW.W.0008.100225T1900Z-100226T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 919 AM CST THU FEB 25 2010 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. WEST TO NORTHWEST WINDS WILL BEGIN TO INCREASE LATER THIS AFTERNOON AND EVENING FOR ELEVATIONS MAINLY ABOVE 6500 FEET IN THE DAVIS MOUNTAINS. SUSTAINED WINDS NEAR 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-252330- /O.NEW.KMAF.HW.W.0008.100225T1900Z-100226T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 819 AM MST THU FEB 25 2010 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. STRONG WEST WINDS NEAR 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-252330- /O.CON.KMAF.WI.Y.0007.100225T1900Z-100226T0100Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 919 AM CST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. STRONG WEST WINDS OF 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH...ARE EXPECTED ACROSS THE HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EARLY EVENING. THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
215 WWUS74 KMAF 252018 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CST THU FEB 25 2010 ...GUSTY WEST WINDS ACROSS PARTS OF THE GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR THROUGH EARLY TO MID EVENING... .AS AN UPPER LOW PASSES TO THE NORTH AN ASSOCIATED BAND OF STRONGER WINDS ALOFT HAVE MOVED ACROSS THE MOUNTAINS RESULTING IN A FEW GUSTS TO NEAR 60 MPH IN THE DAVIS AND GUADALUPE MOUNTAINS...AND GUSTS NEAR 50 MPH IN THE VAN HORN HIGHWAY 54 AREA. THE WINDS ARE EXPECTED TO PERSIST THE LONGEST IN THE DAVIS MOUNTAINS ABOVE 6500 FT. THE WINDS WILL DIMINISH NEAR SUNSET IN THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR. TXZ074-260100- /O.CON.KMAF.HW.W.0008.000000T0000Z-100226T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 218 PM CST THU FEB 25 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. IN ELEVATIONS ABOVE 6500 FT WEST TO NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-260100- /O.CON.KMAF.HW.W.0008.000000T0000Z-100226T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 118 PM MST THU FEB 25 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. WEST WINDS NEAR 30 TO 35 MPH...WITH A FEW GUSTS NEAR 60 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THE AFTERNOON. THESE WINDS WILL BE FAVORED ON THE WEST SIDE OF THE MOUNTAINS AND ON EXPOSED RIDGE TOPS AND THROUGH WEST TO EAST ALIGNED GAPS AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-260100- /O.CON.KMAF.WI.Y.0007.000000T0000Z-100226T0100Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 218 PM CST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. WEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH...ARE EXPECTED ACROSS THE VAN HORN HIGHWAY 54 CORRIDOR THROUGH EARLY EVENING. THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
427 WWUS74 KMAF 260113 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 713 PM CST THU FEB 25 2010 ...HIGH WIND WARNING FOR DAVIS MOUNTAINS CANCELED AND HIGH WIND WARNING FOR GUADALUPE MOUNTAINS EXPIRED... .WITH THE LOSS OF DAYTIME HEATING UPPER WINDS HAVE DECOUPLED FROM THE SURFACE. AS A RESULT SURFACE WIND SPEEDS HAVE DROPPED BELOW WARNING LEVELS. THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS HAS EXPIRED AND THE WARNING FOR THE DAVIS MOUNTAINS HAS BEEN CANCELED. TXZ074-260215- /O.CAN.KMAF.HW.W.0008.000000T0000Z-100226T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 713 PM CST THU FEB 25 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE HIGH WIND WARNING. WHILE SOME WIND GUSTS WILL BE POSSIBLE THE REMAINDER OF THE EVENING... WIND SPEEDS HAVE DROPPED BELOW WARNING LEVELS. THEREFORE THE HIGH WIND WARNING FOR THE DAVIS MOUNTAINS HAS BEEN CANCELED. $$ NMZ027-TXZ258-260215- /O.EXP.KMAF.HW.W.0008.000000T0000Z-100226T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 613 PM MST THU FEB 25 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND SPEEDS OVER THE GUADALUPE MOUNTAINS HAVE DROPPED AND THE WARNING HAS EXPIRED. $$ TXZ057-260215- /O.EXP.KMAF.WI.Y.0007.000000T0000Z-100226T0100Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 713 PM CST THU FEB 25 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS OVER THE VAN HORN REGION HAVE DROPPED AND THE WARNING HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:11 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 25, 3:11 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 311 AM CST THU FEB 25 2010 .DISCUSSION... QUIET NIGHT ACROSS SE NM/WEST TEXAS UNDER NW FLOW ALOFT...W/WATER VAPOR IMAGERY SHOWING THE NEXT UPPER SHORTWAVE OVER CENTRAL CO AND HEADED TOWARD THE PANHANDLES. W/SNOWPACK GONE...DRYING OUT FROM YESTERDAY...AND SW SFC FLOW TODAY...EXPECT A REBOUND TODAY TO NEAR NORMAL HIGHS BEFORE A COLD FRONT ASSOCIATED W/THE TROUGH MOVING INTO THE REGION AFTER SUNSET. IMMEDIATE CONCERNS WILL BE NEAR-CRITICAL FIRE WX CONDITIONS THIS AFTERNOON INVOF THE DAVIS MNTS...WHERE LATEST OBSERVATIONS SHOW VERY DRY AIR IN PLACE...W/RH/S AROUND 20 PCT. AFTERNOON MIXING COULD BRIEFLY INTRODUCE CRITICAL WINDS TO THIS AREA FOR A FEW HRS BY MID-AFTERNOON. OTHERWISE...MODELS ARE CONSISTENT IN PASSING THE UPPER TROUGH TOO FAR N-NE OF THE AREA FOR SHRA IMPACTING NORTHERN ZONES. FRONT WILL TAKE FRIDAY/S HIGHS DOWN TO WELL-BELOW NORMAL UNDER NW FLOW ALOFT...BEFORE BRIEF RIDGING IN BETWEEN SYSTEMS AND A SLIGHT WARMUP SATURDAY...BEFORE A DEEPER PAC TROUGH MOVES INTO THE REGION SATURDAY NIGHT. MODELS ARE STILL IN GENERAL AGREEMENT IN MOVING THIS FEATURE INTO THE TEXAS PANHANDLE SUNDAY/SUNDAY NIGHT...BUT W/TIMING DIFFERENCES. THE GFS/DGEX PLACE THE TROUGH IN THE TX PANHANDLE BY 00Z MONDAY...WHILE THE ECMWF LAGS BEHIND IN CENTRAL NM...AND THE CANADIAN IN BETWEEN. FOR SAKE OF CONTINUITY...WILL USE A COMPROMISE...BRINGING THE TROUGH THRU SUNDAY. FCST SOUNDINGS/TEMPERATURE PROGS STILL LOOK TOO WARM FOR WINTRY PRECIP W/THIS SYSTEM...EXCEPT FOR THE HIGHER ELEVATIONS OF THE GUADALUPES...WHICH COULD SEE A RAIN/SNOW MIX SUNDAY MORNING. IN ADDITION...ASIDE FROM STILL FAVORABLE MID-LEVEL LRS AS THE TROUGH ARRIVES...FORECAST SOUNDINGS SUGGEST LITTLE INSTABILITY AND MARGINAL SHEAR FAVORABLE FOR THUNDER...SO WILL CONTINUE W/A CHANCE OF SHRA SUNDAY...TAPERING OFF EAST SUNDAY NIGHT. OTHERWISE...A SLOW WARMUP INTO NEXT WEEK FOLLOWS THE TROUGH AS BROAD RIDGING SETS IN...AND FORECAST SOUNDINGS/TEMP PROGS SUGGEST GUIDANCE NUMBERS MAY BE A BIT TOO COOL IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 36 57 35 / 10 0 0 0 CARLSBAD NM 65 33 57 34 / 0 0 0 0 DRYDEN TX 70 41 64 38 / 0 0 0 0 FORT STOCKTON TX 74 38 59 39 / 0 10 0 0 GUADALUPE PASS TX 60 32 55 35 / 0 0 0 0 HOBBS NM 60 30 56 33 / 0 0 0 0 MARFA TX 66 29 56 24 / 0 0 0 0 MIDLAND INTL AIRPORT TX 68 31 59 34 / 0 0 0 0 ODESSA TX 65 36 55 34 / 0 0 0 0 WINK TX 72 34 61 34 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/44
Hazardous weather outlook, Feb 24, 1:44 PM CST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CST WED FEB 24 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 144 PM CST WED FEB 24 2010 /1244 PM MST WED FEB 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:47 AM CST | Red Flag Warning | MAF | Pecos | 14 hr |
| Feb 25, 9:19 AM CST | High Wind Warning | MAF | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.